Home » Frequently asked Questions on Health » Why does my son experience fits?

Why does my son experience fits?

Q: My three and a half years old son is suffering from myclonic jerks. It was controlled to a considerable extent by using ACTH injection; valparin syrup (5 ml-2.5 ml-5 ml), lonazep 0.5 mg (0.5-0-1) and lamitor dt 25 mg (1-1-1) tablets. On the recommendations of a neurologist, we have been giving all these medicines to our son for the last two years, except Lamitor, which was started from last year. Now, the fits are not that frequent as they used to be. But they occur two times in a month suddenly, without fever. Is this due to sleep disorder? Do we need to give him any additional dosage of medicine?

A:Your child has Myoclonic Epilepsy. As you have not mentioned other details including his intellectual and motor functioning, I can't surmise the cause of his epilepsy. Lack of sleep/disturbed sleep can trigger the jerks. Your neurologist would probably like to increase the dose of Valparin, if his jerks are not controlled. A reduction in dose of Lamotrigine may also help.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------